MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE METER
Model Number 9697
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's age and weight were not provided.
 
Event or Problem Description
The customer from canada reported that her contour next one meter was reading in mg/dl instead of mmol/l.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer did not return the device for evaluation.Therefore, a device history record (dhr) was reviewed for the suspected contour next meter and no manufacturing anomalies were found.Based on the dhr review, it was found that the meter was manufactured for distribution in the us market and therefore, was correctly configured with the unit of measurement as mg/dl.Section b5 of the initial report stated "the customer from canada reported that her contour next meter was reading in mg/dl instead of mmol/l." the meter involved in this event was contour next.Section b5 has been updated with the correct brand name of the meter involved in the event occurrence.
 
Event or Problem Description
The customer from canada reported that her contour next meter was reading in mg/dl instead of mmol/l.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key11655605
Report Number1810909-2021-00173
Device Sequence Number11640696
Product Code NBW
UDI-Device Identifier00301939697010
UDI-Public00301939697010
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121190
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number9697
Device Catalogue Number9697
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1